Hail, Jefferson
- When
- May 11, 2:54 PM CST
- Where
- Jefferson County, Thompson
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.067, -97.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 11, 2:05 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT SAT MAY 11 2002 SHORT TERM CONCERN IS CONVECTION STRENGTH...RAINFALL AND LOCATION. DUE TO TIME/WX CONSTRAINTS MADE LTL CHANGES TO EXTENDED FCST AND LEANED HEAVILY TWD AVN THEN FOR DAY 7. AT 20Z WRMFNT HAS LIFTED NR OR NORTH OF A BIE-FNB LINE WITH CDFNT INTERCEPTING WRN EDGE OF FRONT FAR SWRN CWA AND TORNADO WATCH 282 HAS BEEN ISSUED FOR AREA ALONG A N OF WRMFNT AND NR CDFNT. ETA/AVN SHIFT THE HEAVIEST RAIN S OF CWA IN 00Z-06Z TIMEFRAME AND THIS LOOKS PLAUSIBLE. SINCE HEAVIEST RAIN LAST NGT/THIS MORNING WAS N OF SERN NEBR WILL NOT ISSUE FFA ATTM. MAIN CHANGES THEN REST OF SHORTER TERM PD WILL BE TO EXTD PCPN INTO EARLY SUN AFTN SRN CWA AS SWLY FLOW AHEAD OF UPR TROF CONTS OVR AREA AND MODELS GENERATE SOME QPF INTO SUNDAY MIDDAY. BECAUSE OF PRBLY MORE CLDS EVEN IF PCPN FAILS TO MATERIALIZE ON SUN WILL LOWER TEMPS A FEW DEGREES. AGAIN MADE LTL CHANGES TO EXTENDED PDS WITH NEXT CHC OF PCPN PSBLY WED BUT DID NOT ADD ATTM. BETTER CHCS APPEARED TO BE THU AND FRI ALTHOUGH DID CONT A CHANCE INTO SAT AS NEXT WEAKENING UPR TROF MOVS ACRS AREA. CHERMOK ... 310 AM CDT SAT MAY 11 2002 SCATTERED THUNDERSTORMS ACROSS CWA THIS MORNING WITH DEVELOPMENT PRETTY MUCH IN LINE WITH YESTERDAYS MODEL RUN. ONCE AGAIN MAIN CHALLENGE TODAY LOOKS TO BE TEMPERATURES AND NORTHWARD EXTENT OF WARM FRONT. AT 07Z WARM FRONT EXTENDS FROM SURFACE LOW OVER EASTERN COLORADO ACROSS NORTHERN KANSAS WITH CONVECTION NORTH OF THE FRONT. PROFILERS SHOWING 50+ KT H85 WINDS OVER CNTRL KS WITH 06Z RUC INDICATING STRONG THETA-E ADVECTION TO CONTINUE OVER THE CWA THROUGH THE FIRST PART OF THE MORNING BEFORE SHIFTING EAST OF THE AREA BY 18Z. WILL THUS CARRY SCT TSTORMS THROUGH THIS MORNING WITH A CHANCE OF ADDITIONAL THUNDERSTORMS THIS AFTERNOON AS FRONT PUSHES THROUGH...ESPECIALLY SERN PORTION OF CWA. 06Z META JUST STARTING TO COME IN AND SERN PARTS OF CWA STILL LOOK LIKE THEY COULD SEE SOME SEVERE STORMS THIS AFTERNOON WITH GOOD INSTABILITY AND SHEAR OVER THE AREA. SCT STORMS LIKELY TO HANG ON OVER EXTREME SERN CORNER OF THE CWA TONIGHT BEFORE FINALLY SHIFTING SOUTH OF THE CWA ON SUNDAY. GENERALLY WENT WITH A BLEND OF ETA/AVN FOR TEMPEATURES TODAY WITH POSITION OF FRONT AND EXTENT OF CLOUDS MAIN FACTORS IN ACTUAL HIGHS TODAY. INTRODUCED SOME POPS THURSDAY AND FRIDAY IN EXTENDED BASED ON ECMWF AND NEW MRF/AVN. FOBERT IF YOU HAVE COMMENTS ON THE NEW FORECAST DISCUSSION FORMAT...PLEASE E-MAIL THEM TO W-OAX.WEBMASTER@NOAA.GOV OR CALL DAVE THEOPHILUS AT 402-359-5166. .OMA...NONE. CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1220 PM CDT SAT MAY 11 2002 STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO LATE EVENING IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...ALONG AND SOUTH OF A LINE FROM AROUND SEWARD NEBRASKA TO RED OAK IOWA. A WARM FRONT OVER NORTHERN KANSAS IS EXPECTED TO MOVE INTO SOUTHEAST NEBRASKA THIS AFTERNOON...AND HEATING ALONG AND SOUTH OF THIS FRONT WILL CREATE EXTREMELY UNSTABLE CONDITIONS. THE HEATING COMBINED WITH THE WARM FRONT AND AN UPPER LEVEL DISTURBANCE LIFTING OUT OF SOUTHEAST COLORADO SHOULD PROVIDE THE NECESSARY LIFT TO CAUSE THUNDERSTORM DEVELOPMENT. WITH THE INITIAL THUNDERSTORM DEVELOPMENT...VERY LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE THREAT SHOULD SHIFT TO HIGH WINDS AND HEAVY RAIN THEN BY MID EVENING AS THE WARM FRONT IS OVERTAKEN BY A COLD FRONT THAT WILL BE MOVING SOUTHEAST ACROSS NEBRASKA. ALTHOUGH ISOLATED SEVERE WEATHER IS POSSIBLE IN THE COOLER AIR NORTH OF THE FRONT...THE LOCATION OF THE FRONTS WILL PLAY A SIGNIFICANT ROLE IN THUNDERSTORM COVERAGE AND LOCATION LATER THIS AFTERNOON. SPOTTER GROUPS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION...IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). CHERMOK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
440 PM CDT SAT MAY 11 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 AM 2 NE REYNOLDS NE 1 INCH HAIL
05/11/02 JEFFERSON EVENT DURATION 5
MINUTES. REPORTED BY
EMERGENCY MANAGEMENT.
DELAYED REPORT.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-120500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 340 PM CDT SAT MAY 11 2002 STORM SPOTTERS WILL BE NEEDED THROUGH THIS EVENING OVER SOUTHEAST NEBRASKA...MAINLY SOUTH OF A SEWARD TO PLATTSMOUTH LINE. SPOTTERS MAY BE NEEDED OVER SOUTHWEST IOWA ALONG AND SOUTH OF A GLENWOOD TO RED OAK LINE BY EARLY EVENING. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF THESE AREAS THROUGH EARLY EVENING...SPOTTER ACTIVATION IS NOT LIKELY NORTH OF A SEWARD NEBRASKA TO OAKLAND IOWA LINE. A WARM FRONT MOVED INTO SOUTHEAST NEBRASKA SATURDAY AFTERNOON AND A COLD FRONT HAD INTERSECTED IT SOUTHEAST OF GRAND ISLAND. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED FROM SOUTHEAST NEBRASKA INTO KANSAS THROUGH MID EVENING. HEAVY RAIN IS ALSO LIKELY...ALTHOUGH THE HEAVIER RAIN IS FORECAST TO SHIFT SOUTHEAST OF SOUTHEAST NEBRASKA BY MID TO LATE EVENING. OTHER THUNDERSTORMS ARE POSSIBLE FROM EAST CENTRAL NEBRASKA INTO SOUTHWEST IOWA BEFORE MIDNIGHT...BUT OUTSIDE OF FAR SOUTHWEST IOWA... ORGANIZED OR WIDESPREAD SEVERE WEATHER IS UNLIKELY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION...IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). CHERMOK
The Grand Island radar (KUEX), 105 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5299583.